MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL
Model Number 25-473-70-07
Medical Device Problem Codes Break (1069); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
The end of the twist drill broke off and stuck into the sleeve of the scrub tech's gown.The skin was not puncturded and medical care was not needed.
 
Additional Manufacturer Narrative
The stereo microscope investigation revealed tensile cracks.Further investigation determined that there was no indication of material or manufacturing defects observed.The product device history records were also reviewed based on the lot number provided, and no anomalies were found.The results of the investigation have concluded that the root cause for breakage was due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
TWIST DRILL
Common Device Name
TWIST DRILL
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7234824
Report Number9610905-2018-00001
Device Sequence Number18859949
Product Code HTW
UDI-Device Identifier00888118041548
UDI-Public(01)00888118041548
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
CLS 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
Report Date (Section F) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number25-473-70-07
Device Lot Number33184635
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer01/03/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR